Naloxone is an opioid antidote that can reverse the potentially fatal effects of an overdose. Naloxone is effective against all opioids including: codeine, morphine, hydromorphone, meperidine, oxycodone, fentanyl, heroin, methadone, buprenorphine and others. Photo: File

Naloxone is an opioid antidote that can reverse the potentially fatal effects of an overdose. Naloxone is effective against all opioids including: codeine, morphine, hydromorphone, meperidine, oxycodone, fentanyl, heroin, methadone, buprenorphine and others. Photo: File

Police warn of toxic drug supply after Trail man dies

Trail RCMP report sudden death from suspected fentanyl overdose Dec. 7

Police are urging users of street drugs to carry naloxone kits and/or buddy up with someone before partaking after a Trail man died of a suspected fentanyl overdose earlier this month.

In the early evening of Dec. 7, Trail RCMP investigated the sudden death of a 42-year-old Trail man. Police say the man died inside his residence located in the 600 block of Victoria Street, in Trail.

The RCMP report the man is suspected to have succumbed to an overdose of illicit drugs; namely fentanyl.

Police continue to investigate the death; however, foul play is not suspected at this time. The case will be referred to the BC Coroners Service upon the completion of the investigation.

“The illicit drug supply in Trail is toxic and has a higher than normal chance of killing users,” detachment commander Sgt. Mike Wicentowich said. “Drug users should avoid illicit drug use or take precautions to prevent their own death like buddying up with a friend and carrying (naloxone) before use.”

Read more: Indigenous people far more likely to die from opioid overdose: experts

Read more: B.C. sees deadliest month of illicit drug crisis with 201 fatal overdoses in October



newsroom@trailtimes.ca

Like us on Facebook and follow us on Twitter

City of Trailopioid addictionRCMP Briefs